Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Noticed swelling of the lips and face after angiopasty. Should I go for medical treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
My mother has swelling of the lips and face post her angiopasty - after 7 days. Is this common, is there are cause of concern. Do we seek medical help? She had a heart attack on Sep 15, following which an angioplasty was performed within an hour. Today morning, her lips have swollen up. She also had a stomach infection and was on O2 antibiotics that have been stopped.
Posted Sun, 14 Oct 2012 in General Health
Answered by Dr. Raju A.T 50 minutes later

Thanks for your query.

Swelling of the lips is a typical symptom seen in allergies due to medications.Most of the medications given for blood thinning post angioplasty are known to cause such allergies.

Do consult her treating doctor to get the medications revised.The condition can worsen if the offending agent is not removed.

Meanwhile do give her a dose of Benadryl which will reduce the allergy temporarily and resolve the oedema in the lips and other systems involved.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor